MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Model Number 010114
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the straight tip catheters were causing the patient to bleed and they was not able to use them.Patient had spoken to doctor and switched to coude tip.Patient had been using the products for more than 90 days.No medical intervention was reported.Per investigator notification received on (b)(6) 2022.It was stated that the customer returned urological catheter coude tip with material number 010114 and batch number ngfw1717 for this complaint.Per investigator notification on (b)(6) 2022, it was found that excessive flash was present within the eyelet of one catheter and the coude tip did not align with the coude indicator on one catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.A total of 72 unopened tiemann coude catheters were returned.Seven samples were selected at random per the c=0 sampling plan.The surface of the catheters was observed to be smooth.Using a french gauge, all catheters were confirmed to be 14fr, meeting specifications.All catheters met specifications it states, "accept any curve unless catheter is completely straight." the coude curve aligned with the coude indicator bump for 6 of the 7 catheters.Some degradation due to oxidation was noted at the tip and within the drainage eye of catheter 1 as well as within the drainage eye of catheters 2, 4, and 5, as this was not reported by the customer and it is unknown when the oxidation occurred or how the catheter was being stored, a new complaint will not be created.Catheter 3 was observed to have excess flash within the eyelet.When catheter 4 was removed from the packaging, the catheter appeared twisted as the coude tip and indicator did not align; once secured with tape the coude tip and indicator were still not aligned.The eye dimensions were measured and found to be within specifications.The catheters were individually connected to the di fountain to check for proper drainage.All seven catheters drained freely and showed no signs of blockage.Based on the risk document a potential root cause for this event could be, "operator error".The samples were returned unopened; therefore, were not used on a patient, however, are intended for treatment purposes.The device history record was reviewed and no manufacturing issues or non-conformances were noted during review of the dhr that could have contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the straight tip catheters were causing the patient to bleed, and they were not able to use them.Patient had spoken to doctor and switching to coude tip.The patient had been using the products for more than 90 days.No medical intervention was reported.Per investigator notification received on 02mar2022.It was stated that the customer returned urological catheter coude tip with material number 010114 and batch number ngfw1717 for this complaint.Per investigator notification on 17aug2022, it was found that burn residue was present within the eyelet of one catheter and the coude tip did not align with the coude indicator on one catheter.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
UROLOGICAL CATHETER COUDE TIP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15293396
Report Number1018233-2022-06654
Device Sequence Number2658218
Product Code KOD
UDI-Device Identifier00801741029868
UDI-Public(01)00801741029868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model Number010114
Device Catalogue Number010114
Device Lot NumberNGFW1717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown